New Acne, Medication related?

Patient

Q: Hi, I was wondering if certain types of acne could be caused by medications, or is it more likely a response to imbalanced hormones? I was on a number of different medications last year for an underlying condition. During this time on these medications I got what appeared to be acne for the first time in my life. It started on my neck only but is now quite bad along my jaw line, under cheek bones and some on shoulders and upper back. I would say it is probably most representative of type 3 acne. The only time it cleared was while taking a course of steroids. Would it be better to treat hormones or a course of antibiotics?

Doctor

A:   Your best bet would be to consult a dermatologist in person so they can physically see you. That being said most people do go the antibiotic route.

Related Q&A

Q: I have been going through a very bad acne so doctor suggested me to use faceclin and its working as well but the spot...

Q: I have a zit like feature on the side of my penis, I squeezed it an white stuff came out an blood but didn't hurt, sh...

Q: I Got A lot Of Red Bumps And Like One Popped And Now It's Like A Dent And A lot Of Red Spots On My Chest.

Q: Hello, I am having issues with my lymph nodes. Two specifically have been enlarged for a month- the first one on the ...

Q: I have a eczema on my hands that recently appeared and used to itch me but the doctor gave me a cream for it. Now rec...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews